The main active ingredient in nutmeg is myristicin, although scientists speculate that there are other ingredients contributing to the intoxicating effects. Doses of five or more grams of nutmeg are considered acute nutmeg poisoning. In doses of five to fifteen grams of shredded or powdered nutmeg, effects are similar to those of amphetamines, including euphoria, visual distortions, and hallucinations in higher doses. This high is not without consequences, though. Nutmeg can cause dehydration, body pain, nausea, fever, and even convulsions. Large doses put the user at risk of Nutmeg Psychosis which is a psychiatric disorder characterized by hallucinations, excitement, irritability, and depression. There is no immediate cure to Nutmeg Psychosis, so the patient will need to wait 24 to 36 hours for effects to subside. High doses also put the user at risk of irreversible liver damage.
Sounds a bit extreme. Withdrawals from opiates don't kill you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.